Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 79, NWS Shreveport, LA

April 12, 2009Howard County, Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 12, 2009, 12:41 AM CDT for Howard County, Little River County, Sevier County, Arkansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2009, 12:41 AM CDT (05:41 UTC)
Expired
Apr 12, 2009, 12:58 AM CDT
In force
17 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Howard County, AR, Little River County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 153 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.7 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:00 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 11, 9:00 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT SAT APR 11 2009

.DISCUSSION...
CURRENT TEXT ZONE FORECASTS LOOK FINE WITH NO CHANGES PLANNED FOR
OVERNIGHT. SEASONABLY STRONG SPRING STORM AND SHORT WAVE TROUGH CENTERED
OVER CENTRAL NM PREPARING TO EJECT INTO THE SRN PLAINS OVERNIGHT.
EXPECT SCATTERED SHOWERS AND EVEN AN ISOLATED TSTM TO DEVELOP
OVERNIGHT ACROSS THE FORECAST AREA IN THE WARM AREA ADVECTION REGIME
AND ISENTROPIC LIFT.

ONLY PLAN TO ROUTINELY MINOR EDIT GRIDDED FORECASTS AND HOURLY
GRIDDED FORECASTS THROUGH THE MIDNIGHT HOUR WITH NO EFFECT ON TEXT
FORECASTS.  VIII.

&&

.AVIATION...
MID AND UPPER LVL CLOUDS ACROSS REGION WILL UNDERGO A GRADUAL
LOWERING TREND DURING THE OVERNIGHT. EXPECT CIGS TO BEGIN TO FALL
TO MVFR BY AROUND 12Z...WITH SOME IFR CIGS BEFORE 18Z. SCT TSTMS
MAY REACH NE TX BY AROUND 06Z...WITH STRONGER STORMS ARRIVING AFTER
12Z SUNDAY. E-SE WINDS 5-10 KTS FOR MOST OF NIGHT...BECMG SE-S AND
INCREASE AFTER 12Z SUNDAY. THREAT OF SVR WX AND HEAVY RAIN...MORE OF
SVR THREAT SOUTH OF I-20...HEAVY RAIN NORTH OF INTERSTATE./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  68  55  69  47 /  50 100  40  20  10
MLU  53  65  56  70  46 /  30 100  50  20  10
DEQ  50  63  51  62  41 /  60 100  50  20  10
TXK  53  64  52  66  45 /  50 100  50  20  10
ELD  52  64  53  69  43 /  40 100  50  20  10
TYR  55  69  53  69  48 /  70 100  20  20  10
GGG  54  68  52  69  47 /  60 100  30  20  10
LFK  57  71  57  73  48 /  60 100  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

08/07
Hazardous weather outlook, Apr 11, 1:02 PM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
102 PM CDT SAT APR 11 2009

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-121100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-
102 PM CDT SAT APR 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND
EVENING...AS A STRONG STORM SYSTEM MOVES TOWARD THE FOUR STATE
REGION. WITH COLD TEMPERATURES ALOFT...THE MAIN SEVERE WEATHER
RISK WILL LIKELY BE LARGE HAIL WITH ANY SEVERE STORMS. TORNADOES
AND DAMAGING WINDS WILL ALSO BE POSSIBLE...ESPECIALLY IN VICINITY
OF A NORTHWARD MOVING WARM FRONT. HOWEVER...ABUNDANT CLOUD COVER
AND RAIN IS EXPECTED TO KEEP THE GREATEST RISK OF SEVERE WEATHER
SOUTH OF A JACKSONVILLE TEXAS TO COLUMBIA LOUISIANA LINE.

WIDESPREAD HEAVY RAINFALL WILL LIKELY BE SEEN ACROSS NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...SOUTH ARKANSAS...AND NORTH LOUISIANA
SUNDAY. RAINFALL TOTALS AROUND 2 INCHES WILL BE POSSIBLE...WITH
ISOLATED AMOUNTS APPROACHING 3 INCHES POSSIBLE NEAR THE INTERSTATE
20 CORRIDOR.

THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND NEXT SATURDAY AS
ANOTHER STORM SYSTEM MOVES TOWARD THE REGION. LATER FORECASTS WILL
BETTER DEFINE THE TIMING AND WHAT...IF ANY...SEVERE WEATHER RISK
EXISTS.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT
PERSONNEL...AND HAM RADIO OPERATORS WILL NOT BE NEEDED THROUGH
TONIGHT. ACTIVATION MAY BE NEEDED SUNDAY.

LAZ010-011-017>022-TXZ149>153-165>167-121100-
DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
102 PM CDT SAT APR 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF JACKSONVILLE TEXAS
TO COLUMBIA LOUISIANA LINE SUNDAY. ANY SEVERE STORMS WILL BRING
THE RISK OF TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE
GREATEST RISK OF TORNADOES WILL LIKELY OCCUR IN VICINITY OF A
NORTHWARD MOVING WARM FRONT DRAPED ACROSS THE REGION.

WIDESPREAD HEAVY RAINFALL WILL LIKELY BE SEEN ACROSS DEEP EAST
TEXAS AND CENTRAL LOUISIANA SUNDAY. RAINFALL TOTALS AROUND 2
INCHES WILL BE POSSIBLE...WITH ISOLATED HIGHER AMOUNTS POSSIBLE.

THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND NEXT SATURDAY AS
ANOTHER STORM SYSTEM MOVES TOWARD THE REGION. LATER FORECASTS WILL
BETTER DEFINE THE TIMING AND WHAT...IF ANY...SEVERE WEATHER RISK
EXISTS.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT
PERSONNEL...AND HAM RADIO OPERATORS WILL NOT BE NEEDED THROUGH
TONIGHT. ACTIVATION MAY BE NEEDED SUNDAY.

BUTTS

In the hours before

Local storm report, Apr 12, 12:37 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 AM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     HAIL             GARVIN                  33.95N 94.94W
04/11/2009  E1.00 INCH       MCCURTAIN          OK   LAW ENFORCEMENT

1207 AM     HAIL             IDABEL                  33.90N 94.82W
04/12/2009  E1.00 INCH       MCCURTAIN          OK   LAW ENFORCEMENT

            QUARTER SIZED HAIL ON WEST SIDE OF IDABEL

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 11:38 PM CDTSevere Thunderstorm WarningSHVRed River37 min
Apr 12, 12:09 AM CDTSevere Thunderstorm WarningSHVRed River51 min
Apr 12, 8:44 AM CDTSevere Thunderstorm WarningSHVCherokee46 min
Apr 12, 9:13 AM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk47 min
Apr 12, 9:17 AM CDTSevere Thunderstorm WarningSHVBowie58 min
Apr 12, 9:47 AM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Rusk43 min
Apr 12, 9:48 AM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Panola, Shelby42 min
Apr 12, 11:03 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine42 min
Apr 12, 11:21 AM CDTTornado WarningSHVNacogdoches, Sabine, San Augustine, Shelby24 min
Apr 12, 11:47 AM CDTTornado WarningSHVSabine, Shelby28 min
Apr 12, 12:17 PM CDTSevere Thunderstorm WarningSHVSabine58 min
Apr 12, 2:08 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine37 min
Apr 12, 6:39 AM CDTSevere Thunderstorm WarningSHVClaiborne, Union51 min
Apr 12, 10:34 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Red River, Webster41 min
Apr 12, 10:53 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Webster37 min
Apr 12, 11:07 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union23 min
Apr 12, 11:22 AM CDTSevere Thunderstorm WarningSHVClaiborne38 min
Apr 12, 11:26 AM CDTRiver Flood WarningSHVWebster12 days
Apr 12, 11:32 AM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union43 min
Apr 12, 12:01 PM CDTSevere Thunderstorm WarningSHVUnion29 min
Apr 12, 12:42 PM CDTTornado WarningSHVNatchitoches, Winn33 min
Apr 12, 1:17 PM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Grant, Jackson, LaSalle, Natchitoches and 2 more58 min
Apr 12, 6:42 AM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette, Miller48 min
Apr 12, 7:02 AM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Nevada43 min
Apr 12, 7:26 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada34 min
Apr 12, 7:29 AM CDTSevere Thunderstorm WarningSHVUnion31 min
Apr 12, 8:48 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada27 min
Apr 12, 10:02 AM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette, Nevada43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.